Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2015, 11:54 PM CDT for Crittenden County, Cross County, Poinsett County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 11:54 PM CDT (04:54 UTC)
- Expired
- Apr 1, 2015, 12:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 74 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 12:40 AM CDT | HAIL 1 | Earle, AR | NICKEL TO QUARTER SIZE HAIL NEAR HIGHWAYS 64 AND 149. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 4.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS54 KMEG 010454
SVRMEG
ARC035-037-111-010545-
/O.NEW.KMEG.SV.W.0043.150401T0454Z-150401T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 1245 AM CDT
* AT 1154 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES EAST OF CHERRY VALLEY...OR 11 MILES
NORTH OF PARKIN...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
EARLE...HARRISBURG...PARKIN...CHERRY VALLEY...VANNDALE...TURRELL...
WEONA JUNCTION...SUPPLY...RIVER FRONT...PRINCEDALE...COLTON...
TWIST...WITTSBURG...BAY VILLAGE...MONTEREY...CLOAR...MERSMAN...
BIRDEYE...SMITHDALE AND DUVALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3563 9080 3538 9024 3515 9065 3515 9066
3548 9095
TIME...MOT...LOC 0454Z 306DEG 14KT 3541 9062
$$2 follow-up statements
175
WWUS54 KMEG 010504
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 AM CDT WED APR 1 2015
ARC111-010514-
/O.CAN.KMEG.SV.W.0043.000000T0000Z-150401T0545Z/
POINSETT AR-
1204 AM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN POINSETT COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3545 9061 3544 9061 3544 9037 3538 9024
3515 9066 3544 9083
TIME...MOT...LOC 0504Z 306DEG 14KT 3539 9058
$$
ARC035-037-010545-
/O.CON.KMEG.SV.W.0043.000000T0000Z-150401T0545Z/
CROSS AR-CRITTENDEN AR-
1204 AM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR EASTERN CROSS AND NORTHWESTERN CRITTENDEN COUNTIES...
AT 1204 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES NORTH OF PARKIN...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
EARLE...PARKIN...CHERRY VALLEY...TURRELL...DUVALL...RIVER FRONT...
GALILEE...THREE FORKS...PRINCEDALE...MC DONALD...COLTON...TOGO...
TWIST...WITTSBURG...LEVESQUE...HEAFER...MONTEREY...CLOAR...MERSMAN
AND COLDWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3545 9061 3544 9061 3544 9037 3538 9024
3515 9066 3544 9083
TIME...MOT...LOC 0504Z 306DEG 14KT 3539 9058
$$124
WWUS54 KMEG 010540
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 AM CDT WED APR 1 2015
ARC035-037-010550-
/O.EXP.KMEG.SV.W.0043.000000T0000Z-150401T0545Z/
CROSS AR-CRITTENDEN AR-
1240 AM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CROSS AND NORTHWESTERN
CRITTENDEN COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3545 9061 3544 9061 3544 9037 3538 9024
3515 9066 3544 9083
TIME...MOT...LOC 0534Z 306DEG 14KT 3539 9058
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:54 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 31, 11:54 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 PM CDT TUE MAR 31 2015
.DISCUSSION...
UPDATED FOR THE 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1033 PM CDT TUE MAR 31 2015/
UPDATE...
UPDATE TO EXPAND AND EXTEND SEVERE THUNDERSTORM WATCH #13.
DISCUSSION...
A FAVORABLE PATTERN FOR CONTINUED THUNDERSTORM DEVELOPMENT ALONG
A COUPLE OF OUTFLOW BOUNDARIES. THE FIRST BOUNDARY STRETCHED FROM
LAUDERDALE COUNTY TENNESSEE SOUTHEAST INTO FAR NORTHEAST
MISSISSIPPI AS OF 0330Z AND THE SECOND FROM LAWRENCE COUNTY
ARKANSAS SOUTHEAST TOWARDS THE MEMPHIS METRO. THUNDERSTORMS
CONTINUE TO DEVELOP ALONG THESE BOUNDARIES AND ARE BEING FED AND
ENERGIZED BY A WESTERLY LOW LEVEL JET NOSING INTO THE BOUNDARIES
AROUND 5KFT. A RESERVOIR OF MODERATELY UNSTABLE AIR CHARACTERIZED
BY MUCAPES AROUND 1500 J/KG AND STEEP MID LEVEL LAPSE RATES AROUND
7.5 C/KM TO THE WEST IS FEEDING IN ON THE LOW LEVEL JET AND
ALLOWING FOR SOME STORMS TO REACH SEVERE LIMITS WITH LARGE HAIL.
IN ADDITION...THE LOW AND MID LEVEL SHEAR PATTERN IS FAVORABLE FOR
BACKBUILDING AND TRAINING STORMS WHICH WILL LIKELY LEAD TO AREAS
OF FLASH FLOODING ALONG THE SLOW MOVING OUTFLOW BOUNDARIES.
PORTIONS OF THE AREA WILL BE CONSIDERED FOR A FLASH FLOOD WATCH.
UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY.
JLH
&&
.PREV DISCUSSION... /ISSUED 354 PM CDT TUE MAR 31 2015/
DISCUSSION...
AN UNSTABLE GULF AIRMASS PREVAILED OVER THE MIDSOUTH THIS AFTERNOON.
GOES WATER VAPOR IMAGERY SHOWED A DISTINCT MIDLEVEL SHORTWAVE
ENTERING AR FROM OK WHICH HAS HELPED TO FURTHER DESTABILIZE THE
ATMOSPHERE. 12Z LZK SOUNDING SHOWED STEEP MIDLEVEL LAPSE RATES
PRIOR SHORTWAVE ARRIVAL...NEARLY DRY ADIABATIC FROM 740MB UP TO
575MB. MINUS 20C LEVELS WERE IMPRESSIVELY LOW AT 19.3KFT. 18Z NAM
SOUNDINGS SHOWED DOWNSTREAM SURFACE- BASED CAPE VALUES OF 2000 TO
2500 J/KG OVER NORTH MS AT 21Z...WITH LIMITED CINH.
EXPECT THUNDERSTORMS TO CONTINUE OVER NORTH MS THROUGH THE EARLY
TO MIDDLE EVENING... BEFORE THE SHORTWAVE EXITS AND THE BOUNDARY
LAYER STABILIZES. THUNDERSTORM CHANCES WILL LIKELY INCREASE OVER
NORTHEAST AR THIS EVENING...AS A MORE SUBTLE NORTHWEST FLOW
SHORTWAVE DROPS INTO SOUTHERN MO. THESE STORMS WOULD LIKELY BECOME
ROOTED IN AN ELEVATED UNSTABLE LAYER AND MOVE SOUTHEAST INTO
WEST TN AND NORTHEAST MS DURING THE LATE EVENING/EARLY OVERNIGHT.
WEDNESDAY MAY SEE STRONGER CONVECTIVE CAPPING UNDER SHORTWAVE
RIDGING ALOFT. ANY STORM THAT MANAGES TO BREAK THE CAP COULD TAP
INTO SOME IMPRESSIVE INSTABILITY...WITH 18Z/31 NAM SHOWING
3500-4000 J/KG OF SURFACED BASED CAPE OVER THE EASTERN AR AND
NORTHWEST MS DELTA.
UPPER LEVEL HEIGHTS WILL BEGIN FALLING THURSDAY...WITH THE
APPROACH OF A MIDLEVEL SHORTWAVE THROUGH THE LOWER AND MIDDLE MS
RIVER VALLEY. THIS WILL WEAKEN CONVECTIVE INHIBITION FROM EAST
CENTRAL AR THROUGH WEST TN THURSDAY AFTERNOON. THURSDAY NIGHT WILL
SEE A SLOW MOVING SURFACE COLD FRONT DROPPING THROUGH THE OZARKS.
FRONTAL SPEED SHOULD INCREASE ON FRIDAY...WITH SYNOPTIC SCALE
HEIGHT FALLS MOVING INTO THE LOWER AND MIDDLE MS RIVER VALLEY.
PREFRONTAL AND POST FRONTAL SURFACE WINDS MAY APPROACH WIND
ADVISORY CRITERIA.
DRY MIDCONTINENTAL SURFACE HIGH PRESSURE WILL SETTLE INTO THE
MIDSOUTH SATURDAY...WITH LOW HUMIDITIES...SUNNY SKIES AND LIGHT
WINDS. LOW LEVEL RETURN FLOW AROUND THE WESTERN PERIPHERY OF THE
DEPARTING SURFACE RIDGE MAY BRING SUFFICIENT INSTABILITY INTO THE
DELTA FOR A FEW THUNDERSTORMS SUNDAY AFTERNOON.
PWB
&&
.AVIATION...
06Z TAF CYCLE
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT KMEM
AND KTUP WITH PREVAILING VFR CIGS WITH TEMPORARY REDUCTIONS OF
CIGS/VSBYS IN CONVECTION. MOST OF THE CONVECTION SHOULD DIMINISH
PRIOR TO 01/09Z WITH MAINLY VFR CIGS.
LOWER LEVEL STRATUS AND FOG WITH MVFR CIGS/VSBYS SHOULD REDEVELOP
AT KMEM...KJBR...AND KTUP TOWARDS SUNRISE AND PERSIST THROUGH
MID MORNING WEDNESDAY. THIS MVFR CLOUD COVER SHOULD MIX OUT BY
MID MORNING WITH VFR CIGS EXPECTED INTO THE AFTERNOON.
SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP BY WEDNESDAY AFTERNOON
WITH REINTRODUCTION OF POTENTIAL MVFR CIGS/VSBYS IN ANY
CONVECTION. THIS CONVECTION WILL CONTINUE INTO THE EVENING BEFORE
ENDING LATE IN THE FORECAST PERIOD WITH A RETURN TO VFR
CIGS/VSBYS.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM CDT WEDNESDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LAWRENCE-LEE AR-MISSISSIPPI-POINSETT-ST.
FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 6 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
CHICKASAW-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PANOLA-PONTOTOC-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION.
TN...FLASH FLOOD WATCH UNTIL 6 AM CDT WEDNESDAY FOR CHESTER-FAYETTE-
HARDEMAN-HARDIN-HAYWOOD-LAUDERDALE-MADISON-MCNAIRY-SHELBY-
TIPTON.
&&Hazardous weather outlook, Mar 31, 6:43 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 643 PM CDT TUE MAR 31 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 643 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THIS EVENING. THE PRIMARY RISK WITH ANY SEVERE STORMS WILL BE LARGE HAIL. VERY LARGE HAIL TO GOLFBALL SIZE OR GREATER WILL BE POSSIBLE WITH THE STRONGEST STORMS EARLY THIS EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH LATER THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER ON WEDNESDAY AFTERNOON AND AGAIN ON THURSDAY. SEVERE THUNDERSTORM CHANCES WILL INCREASE AREAWIDE WITH THE PASSAGE OF A COLD FRONT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE MID SOUTH AND WILL BE POSSIBLE AT TIMES THROUGH THE REMAINDER OF THIS WEEK. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE VIA PHONE OR SOCIAL MEDIA. JLH
In the hours before
Local storm report, Mar 31, 10:54 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL KEOWNVILLE 34.55N 88.92W
03/31/2015 E1.50 INCH UNION MS PUBLIC
PING PONG BALL TO GOLF BALL SIZE HAIL NEAR HIGHWAY 30.
&&
AJCLocal storm report, Mar 31, 11:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 N DOWNTOWN MEMPHIS 35.18N 90.05W
03/31/2015 SHELBY TN TRAINED SPOTTER
TWO+ INCHES OF WATER ON ROADWAYS.
&&
AJCLocal storm report, Mar 31, 11:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 5 WNW TOMBIGBEE STATE P 34.26N 88.70W
03/31/2015 E0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL ON VAN BUREN AVE. NEAR NORTH MISSISSIPPI
MEDICAL CENTER.
&&
AJCLocal storm report, Mar 31, 11:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 4 W TUPELO 34.26N 88.80W
03/31/2015 M1.00 INCH LEE MS PUBLIC
QUARTER SIZE HAIL IN WEST TUPELO.
&&
AJCSpecial weather statement, Mar 31, 11:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1133 PM CDT TUE MAR 31 2015 MSZ006-009-016-017-024-010515- LEE MS-ITAWAMBA MS-TISHOMINGO MS-PRENTISS MS-MONROE MS- 1133 PM CDT TUE MAR 31 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1215 AM CDT FOR... EAST CENTRAL LEE COUNTY IN NORTHEASTERN MISSISSIPPI... ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR PRATTS FRIENDSHIP AT 1125 PM CDT... MOVING EAST AT 35 MPH. PEOPLE IN EAST CENTRAL LEE...ITAWAMBA...SOUTH CENTRAL TISHOMINGO... SOUTHEASTERN PRENTISS AND NORTHEASTERN MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN MISSISSIPPI. LAT...LON 3393 8822 3420 8855 3450 8854 3447 8815 TIME...MOT...LOC 0425Z 285DEG 29KT 3445 8856
Local storm report, Mar 31, 11:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1141 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 8 SW WATER VALLEY 34.08N 89.73W
03/31/2015 E1.00 INCH YALOBUSHA MS TRAINED SPOTTER
QUARTER SIZE HAIL IN WATER VALLEY.
0328 PM HAIL LAMBROOK 34.33N 90.97W
03/31/2015 E1.75 INCH PHILLIPS AR PUBLIC
GOLF BALL SIZE HAIL IN LAMBROOK, AR.
0350 PM HAIL 6 W BRUCE 33.99N 89.45W
03/31/2015 E1.00 INCH CALHOUN MS TRAINED SPOTTER
QUARTER SIZE HAIL IN BRUCE.
0400 PM HAIL 6 WSW CLARKSDALE 34.17N 90.67W
03/31/2015 E2.75 INCH COAHOMA MS PUBLIC
BASEBALL SIZE HAIL NEAR CLARKSDALE.
0431 PM HAIL WATER VALLEY 34.16N 89.63W
03/31/2015 E1.75 INCH YALOBUSHA MS BROADCAST MEDIA
GOLF BALL SIZE HAIL NEAR WATER VALLEY.
0530 PM HAIL NEW ALBANY 34.49N 89.02W
03/31/2015 E1.00 INCH UNION MS PUBLIC
DIME TO QUARTER SIZE HAIL IN NEW ALBANY.
0545 PM HAIL RECTOR 36.26N 90.29W
03/31/2015 E1.00 INCH CLAY AR PUBLIC
DIME TO QUARTER SIZE HAIL NEAR RECTOR.
0605 PM HAIL 12 NE NEW ALBANY 34.61N 88.87W
03/31/2015 E2.00 INCH TIPPAH MS PUBLIC
HEN EGG SIZE HAIL NORTHEAST OF NEW ALBANY
0610 PM HAIL BALDWYN 34.50N 88.63W
03/31/2015 E1.75 INCH LEE MS PUBLIC
GOLF BALL SIZE HAIL NEAR DRY CREEK ROAD.
0618 PM HAIL 4 SE SELMER 35.13N 88.54W
03/31/2015 E1.25 INCH MCNAIRY TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL IN SELMER
0625 PM FLASH FLOOD PICKWICK DAM 35.05N 88.25W
03/31/2015 HARDIN TN PUBLIC
WARNING THIS REPORT IS OLD AND NOT VALID. THIS REPORT WAS
ENTERED IN ERROR.
0640 PM HAIL 15 S SAVANNAH 35.01N 88.24W
03/31/2015 E0.75 INCH HARDIN TN TRAINED SPOTTER
PENNY SIZE HAIL FELL FOR ABOUT 5 MINUTES.
0810 PM HAIL KENNETT 36.24N 90.05W
03/31/2015 E0.88 INCH DUNKLIN MO LAW ENFORCEMENT
MULTIPLE REPORTS OF NICKEL SIZE HAIL IN KENNETT.
0927 PM TSTM WND DMG HOLLYWOOD 36.05N 90.19W
03/31/2015 DUNKLIN MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN HOLLYWOOD.
0945 PM HAIL 2 SW HARRISBURG 35.54N 90.75W
03/31/2015 E0.88 INCH POINSETT AR TRAINED SPOTTER
NICKEL SIZE HAIL NEAR HARRISBURG.
1014 PM HAIL WEINER 35.62N 90.90W
03/31/2015 E1.00 INCH POINSETT AR PUBLIC
QUARTER SIZE HAIL NEAR WEINER.
1015 PM FLASH FLOOD 3 E WHITEHALL 34.76N 90.50W
03/31/2015 LEE AR AMATEUR RADIO
WIDESPREAD FLOODING NEAR WHITEHALL.
1015 PM HAIL 1 N WHITEHALL 34.78N 90.55W
03/31/2015 E1.50 INCH LEE AR TRAINED SPOTTER
PING PONG SIZE HAIL NEAR WHITEHALL
1033 PM HAIL JERICHO 35.29N 90.23W
03/31/2015 E0.88 INCH CRITTENDEN AR TRAINED SPOTTER
DIME AND PENNY SIZE HAIL NEAR EXIT 17 ON I-55 IN JERICHO.
1045 PM HAIL 5 WNW TOMBIGBEE STATE P 34.26N 88.70W
03/31/2015 E0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL ON VAN BUREN AVE. NEAR NORTH MISSISSIPPI
MEDICAL CENTER.
1045 PM HAIL 4 W TUPELO 34.26N 88.80W
03/31/2015 M1.00 INCH LEE MS PUBLIC
QUARTER SIZE HAIL IN WEST TUPELO.
1049 PM HAIL KEOWNVILLE 34.55N 88.92W
03/31/2015 E1.50 INCH UNION MS PUBLIC
PING PONG BALL TO GOLF BALL SIZE HAIL NEAR HIGHWAY 30.
1100 PM FLASH FLOOD 3 N DOWNTOWN MEMPHIS 35.18N 90.05W
03/31/2015 SHELBY TN TRAINED SPOTTER
TWO+ INCHES OF WATER ON ROADWAYS.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:31 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 44 min |
| Mar 31, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 43 min |
| Mar 31, 9:07 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Mississippi | 38 min |
| Mar 31, 9:33 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 42 min |
| Mar 31, 9:58 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 47 min |
| Mar 31, 10:01 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 44 min |
| Mar 31, 10:23 PM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 3 hr |
| Mar 31, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 62 min |
| Mar 31, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Mar 31, 10:55 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 50 min |
| Mar 31, 11:02 PM CDT | Flash Flood Watch | MEG | Craighead, Crittenden, Cross, Lawrence, Lee, Mississippi and 2 more | 4 hr |
| Mar 31, 11:11 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Mar 31, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 33 min |
| Apr 1, 12:43 AM CDT | Special Weather Statement | MEG | Crittenden | 32 min |
| Apr 1, 11:37 AM CDT | River Flood Advisory | MEG | Mississippi | 4 days |
| Apr 1, 4:37 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 23 min |
| Apr 1, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.